Selected D Answer Monitor glucose levels closely Correct Answer D Monitor

Selected d answer monitor glucose levels closely

This preview shows page 5 - 8 out of 14 pages.

Selected D.
Background image
Answer:Monitor glucose levels closelyCorrect Answer:D. Monitor glucose levels closelyResponseFeedback:Special instructions need to be given to patients with diabetes when they are prescribed syrups. A diabetic patient needs to monitor glucose levels closely because syrups contain high levels of sugars, which can cause elevated glucose levels. Increased gastrointestinal tract infections are not directly relatedto diabetic patients taking cough syrups. Noting the time that a medication is taken and good hand-washing are always important, but are not specific considerations for a diabetic patient taking cough syrup.Question 131 out of 1 pointsA patient receives 25 units of NPH insulin at 7.AM. At what time of day should the nurse advise the patient to be most alert for a potential hypoglycemic reaction?Selected Answer:C. Late afternoonCorrect Answer:C. Late afternoonResponse Feedback:After an early morning dose of NPH insulin, the patient should be alert for a possible hypoglycemic reaction during mid- to late-afternoon. The lengthy peak action time produces additional risks for hypoglycemic reactions.Question 141 out of 1 pointsA 33-year-old man has developed acute gouty arthritis. He has been prescribed colchicine. When developing a care plan for this patient, which factor will be most important for the nurse to consider?Selected Answer:C. Dietary habitsCorrect Answer:C. Dietary habits
Background image
Response Feedback:The nurse must consider the patient's dietary habits because foods high in purines increase uric acid concentrations in the blood, making a gouty attack more likely. Assessing the patient'swork environment, fluid intake, and ethnicity are not as important as assessing his dietary habits.Question 151 out of 1 pointsA nurse is working with a 57-year-old man who is a former intravenous drug abuser. He has been prescribed a weekly dosage of methotrexate for his rheumatoid arthritis. Which of the following will the nurse include in her teaching plan for this patient?Selected Answer:A. Drink plenty of water every dayCorrect Answer:A. Drink plenty of water every dayResponseFeedback:Use of illicit drugs as well as an age-related decrease in renal function may have predisposed the patient to nephrotoxicity. Therefore, it is most important for the nurse to advise the patient to drink enough water to decrease the risk for nephrotoxicity when taking methotrexate. Avoiding red meat or taking the tablets before bedtime does not help reduce the risk of nephrotoxicity.Question 161 out of 1 pointsA 34-year-old male patient is prescribed methimazole (MMI). The nurse willadvise him to report which of the following immediately?Selected Answer:D. Intolerance to coldCorrect Answer:D.
Background image
Image of page 8

You've reached the end of your free preview.

Want to read all 14 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture